Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 41, NWS New York, NY

August 23, 2009Rockland County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Aug 23, 2009, 4:49 PM EDT for Rockland County, Westchester County, New York. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2009, 4:49 PM EDT (20:49 UTC)
Expired
Aug 23, 2009, 6:45 PM EDT
In force
116 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:09 PM EDTFLASH FLOODNew City, NYA FEW ROADS IN THE CLARKSTOWN SECTION OF NEW CITY WITH WASHOUTS AND PARTIAL COLLAPSES DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 232049
FFWOKX
NYC087-119-232245-
/O.NEW.KOKX.FF.W.0041.090823T2049Z-090823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
449 PM EDT SUN AUG 23 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 645 PM EDT...

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

HEAVY RAIN OVER THE ARE HAS RESULTED IN RAINFALL RATES OF 1 TO 2 
INCHES PER HOUR. TRAINING OF ADDITIONAL THUNDERSTORMS OVER THE SAME 
AREA WILL RESULT IN FLASH FLOODING OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4121 7404 4130 7395 4129 7367 4097 7386
      4099 7390 4100 7390 4105 7402 4111 7415

$$

MPS
2 follow-up statements
000 
WGUS71 KOKX 232143
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT SUN AUG 23 2009

NYC087-119-232245-
/O.CON.KOKX.FF.W.0041.000000T0000Z-090823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-WESTCHESTER NY-
543 PM EDT SUN AUG 23 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
WESTCHESTER AND ROCKLAND COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS TRACKING NORTHEAST ACROSS THE 
WARNED AREA. RADAR ESTIMATED 1 TO 2 INCHES OF RAINFALL ACROSS THE 
WARNED AREA WITH AN ADDITIONAL INCH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4121 7404 4130 7395 4129 7367 4097 7386
      4099 7390 4100 7390 4105 7402 4111 7415

$$

DSW
000 
WGUS71 KOKX 232243
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT SUN AUG 23 2009

NYC087-119-232253-
/O.EXP.KOKX.FF.W.0041.000000T0000Z-090823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-WESTCHESTER NY-
643 PM EDT SUN AUG 23 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR WESTCHESTER
AND ROCKLAND COUNTIES...

HEAVY RAINFALL HAS MOVED EAST OF THE AREA AND THERE IS NO LONGER A 
THREAT FOR FLASH FLOODING.

LAT...LON 4121 7404 4130 7395 4129 7367 4097 7386
      4099 7390 4100 7390 4105 7402 4111 7415

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:07 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 23, 4:07 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SUN AUG 23 2009

.SYNOPSIS...
A COLD FRONT WILL SLOWLY TRACK ACROSS THE TRI-STATE REGION
OVERNIGHT. HIGH PRESSURE WILL LEAD TO SEASONABLY WARM AND MAINLY
DRY WEATHER THROUGH THE BEGINNING OF THE WEEK. A COLD FRONT WILL
THEN USHER IN COOLER PATTERN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SCT SHRA DEVELOPING ACROSS NE NJ AND SE NY. NO LIGHTNING STRIKES
YET BUT ANTICIPATE SOME THIS EVE AS THE STORMS BUILD INTO THE MDT
CAPE ENVIRONMENT. LAPS HAS AROUND 1500 J/KG SBCAPE AWAY FROM THE
IMMEDIATE COASTS. S/WV NOW INTO SRN NY STATE...WITH A MORE DEFINED
CIRCULATION NOW OVER NW PA. WITH THE UPR LVL FORCING TRACKING N
THIS EVE...EXPECTING CONVECTIVE DEVELOPMENT TO TAPER OFF FROM S TO
N. 0-6KM SHEAR DOES INCREASE TO 40-50KT...SO AN ISOLD SVR THREAT
STILL EXISTS. MAIN THREAT DAMAGING WINDS. PW/S AROUND 1.8IN PER
12Z KOKX/KALY SOUNDINGS...SO LOC HVY RAIN POTENTIAL REMAINS.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
PCPN FCST TO DIMINISH OVERNIGHT AS THE LLJET FOCUSES S AND E OF
THE CWA. THE CDFNT WILL TRACK EWD AS LOW PRES DEEPENS SLIGHTLY
OVER THE GULF OF ME. A MODEL CONSENSUS TAKES THE BOUNDARY SE OF LI
BY 12Z. A SLIGHTLY SLOWER FROPA IS POSSIBLE WITH A LACK OF
CONVECTION ALONG THE FRONT.

H5 TROF AXIS WILL STEEPEN LAPSE RATES MON AFTN. SEA BREEZE MAY
KEEP THE COASTS/METRO STABLE...SO ISOLD POPS MAINLY ACROSS THE
INTERIOR. HI PRES CURRENTLY OVER THE MIDWEST WILL RESULT IN MOCLR
SKIES MON NIGHT AND MOSUNNY AND DRY TUE. A CDFNT WILL APPROACH
FROM THE NW LATE WED. WSW FLOW AND COMPRESSION AHEAD OF THE FRONT
MAY LEAD TO A HOT DAY WITH HEAT IDX NEAR 95...IF THE TIMING HOLDS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MEAN UPPER TROUGH ESTABLISHES ITSELF ACROSS ERN NOAM DURING THE
PERIOD WITH A SERIES OF FRONTAL SYSTEMS MOVING ACROSS THE TRI-STATE
AREA. THE FIRST OF WHICH WILL BE A COLD FRONT WED NIGHT...FOLLOWED
BY HI PRES AND SEASONABLE TEMPS THU AND FRI. ANOTHER FRONTAL SYSTEM
NEXT WEEKEND WILL BRING A CHANCE OF PCPN INTO THE AREA FRI NIGHT
INTO SAT ALONG AND AHEAD OF A WARM FRONT WITH ADDITIONAL ACTIVITY
WITH THE COLD FRONT NEXT SUN. IN ADDITION...THE GLOBAL MODELS ARE
ALSO HINTING AT A POSSIBLE TROPICAL WAVE OFF THE SOUTHEAST COAST
LATE IN THE WEEK. THE POSITION OF THE MEAN TROF AT THIS TIME WOULD
KEEP SUCH A SYSTEM OFFSHORE. SUCH DETAILS THOUGH WILL NEED TO BE
REFINED WITH TIME.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCT SHOWERS AND POSSIBLE THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. NO LIGHTNING SO FAR...AND WITH LOW CONFIDENCE THAT STORMS
WILL IMPACT A GIVEN TERMINAL...WILL ONLY CARRY CB GROUPS IN TEMPO
GROUPS FROM ABOUT 19Z-00Z (FROM WEST TO EAST). WILL AMEND TAFS AS
NECESSARY SHOULD THE SITUATION WARRANT.

GENERALLY A LIGHT SW FLOW...EXCEPT S AT COASTAL TERMINALS DUE TO
LOCAL SEA BREEZES. FOR THE MOST PART...WINDS WILL BE LIGHT AND
VARIABLE...AND THERE WILL BE NO APPRECIABLE CHANGE IN WIND
DIRECTION/SPEED AFTER FRONTAL PASSAGE. BECAUSE OF THIS...THE HUMID
AIRMASS OVER THE REGION WILL BE SLOW TO DEPART. PATCHY FOG LIKELY
AT OUTLYING TERMINALS...WITH CIGS/VSBYS DROPPING TO IFR AT
KSWF/KGON AND POSSIBLY KHPN.

VFR STARTING MON MORNING WITH A NW FLOW AT 5-10 KT.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...
VFR THROUGH WED. MVFR POSSIBLE THU WITH PASSAGE OF COLD FRONT.
VFR FRI.

&&

.MARINE...
SEAS HAVE SUBSIDED TO AROUND 7 FT ON THE OCEAN. GUIDANCE KEEPS THE
SCA SEAS THRU MON AND HAVE EXTENDED THE ADVY. HAVE KEPT THE SCA ON
THE ERN SOUND TIL 6PM...SEAS ACROSS THE REST OF THE SOUND 1 FT OR
LESS. HIGH PRES BUILDS IN FOR MON AND TUE WITH LGT WINDS. SCA SEAS
MAY LINGER MON EVE ACROSS THE ERN OCEAN...BUT SUBSIDE BY TUE. A
COLD FRONT WILL APPROACH LATE WED WITH SEAS/WINDS BLW SCA CRITERIA
ATTM.

SFC HIGH PRES BUILDS NORTH OF THE WATERS THU AND FRI WITH WINDS AND
SEAS FORECAST TO REMAIN BELOW SCA CRITERIA.

&&

.HYDROLOGY...
BASIN AVE PCPN WILL BE 1/4 IN OR LESS THROUGH TONIGHT. LOC HVY
AMOUNTS WILL BE POSSIBLE IN SCT TSTMS...WITH MINOR URBAN AND SMALL
STREAM FLOODING POSSIBLE. THEREAFTER...WDSPRD SIGNIFICANT PCPN IS
NOT EXPECTED THROUGH SAT.

&&

.TIDES/COASTAL FLOODING...
SINCE TIDES AND TIDAL DEPARTURES WILL BE LOWER WITH HIGH TIDE
THIS EVENING...A COASTAL FLOOD ADVISORY IS NOT EXPECTED WITH HIGH
TIDE TONIGHT.

SURF HEIGHTS OF 8 TO 12 FT...POSSIBLY HIGHER...WILL GRADUALLY
SUBSIDE THIS EVENING. HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH
MIDNIGHT TONIGHT.

THOSE WITH INTERESTS ALONG THE IMMEDIATE ATLANTIC COAST SHOULD BE
PREPARED FOR LOCAL WASH OVERS AND MODERATE TO LOCALLY MAJOR BEACH
EROSION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ075>077-
     080-081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ330.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT MONDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...DW
AVIATION...MPS
MARINE...DW/JMC
HYDROLOGY...JMC
TIDES/COASTAL FLOODING...MPS
Hazardous weather outlook, Aug 23, 3:48 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT SUN AUG 23 2009

NYZ075>077-080-081-241200-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
348 PM EDT SUN AUG 23 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-241200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
348 PM EDT SUN AUG 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 PM EDT SUN AUG 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Aug 23, 4:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT SUN AUG 23 2009

NYZ068>070-232115-
NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-
430 PM EDT SUN AUG 23 2009

...DEVELOPING THUNDERSTORMS WILL IMPACT PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 428 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR NANUET...AND MOVING NORTH AT 25 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES RANGING FROM 1
TO 2 INCHES AN HOUR IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 11:44 PM EDTAreal Flood AdvisoryOKXOrange, Rockland61 min
Aug 23, 3:54 PM EDTAreal Flood AdvisoryOKXOrange81 min
Aug 23, 5:56 PM EDTAreal Flood AdvisoryOKXBronx, New York, Westchester79 min
Aug 23, 6:03 PM EDTSevere Thunderstorm WarningOKXWestchester32 min
Aug 23, 6:33 PM EDTFlash Flood WarningOKXWestchester117 min
Aug 23, 6:41 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond66 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.